MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29985
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, after an angiogram of sfa, angioplasty, and arthrectomy a flexor ansel guiding sheath was being removed when the hub separated from the shaft of the sheath.The angiogram, angioplasty and arthrectomy had all been completed using this sheath prior to removal.After the hub had separated "enough" of the sheath was still intact and outside of the patient, so they were able to remove the rest of the sheath without issue.No portion of the device remained in the patient.This did not result in additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: d10 : product received on.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The anatomy was not tortuous or calcified.The dilator was not in place when the separation occurred and the sheath and dilator were not removed as a unit.The hub and sheath were held as the device was removed from the patient.Resistance was not reported on insertion or removal of the device.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, after an angiogram of sfa, angioplasty, and arthrectomy a flexor ansel guiding sheath was being removed when the hub separated from the shaft of the sheath.The angiogram, angioplasty and arthrectomy had all been completed using this sheath prior to removal.After the hub had separated "enough" of the sheath was still intact and outside of the patient, so they were able to remove the rest of the sheath without issue.The dilator was not in place when the separation occurred and the sheath and dilator were not removed as a unit.The hub and sheath were held as the device was removed from the patient.Resistance was not reported on insertion or removal of the device.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.One 7fr flexor ansel guiding sheath received used with biomatter present.Inspection found the hub was separated.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings -if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Precautions -while inserting, manipulating or withdrawing a device through the sheath, always maintain sheath position.Sheath removal 1.Insert a wire guide until its tip extends at least 10cm past the tip of the sheath.2.Remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.3.Remove the wire guide." a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the evaluation, the cause of this complaint is component failure without design or manufacturing deficiency.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10515624
Report Number1820334-2020-01654
Device Sequence Number17033763
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)230720(10)13315173
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model NumberG29985
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Device Lot Number13315173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer09/01/2020
12/03/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/30/2020
12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight86